Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 11, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 18, 2018, 5:48 PM CDT for Harrison County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2018, 5:48 PM CDT (22:48 UTC)
- Expired
- Jul 18, 2018, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Harrison County, MS
The radar
The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 867 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066
WGUS54 KLIX 182248
FFWLIX
MSC047-190145-
/O.NEW.KLIX.FF.W.0011.180718T2248Z-180719T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
548 PM CDT WED JUL 18 2018
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Harrison County in southeastern Mississippi...
* Until 845 PM CDT.
* At 546 PM CDT, Doppler radar indicated another round of
thunderstorms producing heavy rain moving into Harrison County
from the north. Up to 4 inches of rain has already fallen over
portions of the county. Additional heavy rainfall will likely
cause flash flooding.
* Some locations that will experience flooding include...
Gulfport, Biloxi, Long Beach, D'iberville, Lyman, Saucier and
Gulfport Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3038 8907 3036 8909 3030 8929 3036 8928
3038 8934 3059 8933 3061 8890 3043 8890
3043 8899 3042 8901 3041 8899 3042 8891
3039 8890
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:13 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 18, 4:13 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
413 PM CDT Wed Jul 18 2018
.SHORT TERM...
A mid/upper level high remains situated over the southwest CONUS
into the southern plains while a mid/upper level trough extended
from the Great Lakes into the much of the eastern third of the
CONUS today. This will continue to expose the central Gulf coast
to shortwave troughs/MCV features and the associated flare ups of
MCS/clusters of showers and thunderstorms that move from northwest
and north to southeast and south into Thursday. Like today,
confidence in the both the areas that receive the more widespread
and heaviest rainfall and the timing will be very difficult to say
much in advance, however the general forecast of slightly higher
PoPs in eastern/coastal areas will continue through Thursday
before rain chances drop substantially on Friday as the mid/upper
level high pressure builds in from the west. Temperatures will
start to rise on Thursday with some locations likely seeing some
heat indices nearing heat advisory criteria, however the higher
rain coverage should make any higher heat indices more brief. That
will change on Friday, as the advertised heat indices approaching
110 in many areas still looks like a good bet. Will not issue a
heat advisory at this time since it is in the fourth forecast
period, however that issuance will likely be required late
tonight or Thursday.
.LONG TERM...
The building ridge from the west is likely to keep hot and humid
conditions that will likely be in heat advisory criteria again
Saturday and Sunday. The initial shortwave trough over the
eastern CONUS will move east into the Atlantic Ocean while another
digging and potent shortwave trough moves into the upper
Mississippi Valley/Great Lakes and Ohio Valley to southeast states
late in the week into the weekend. The upper trough axis should
be unseasonably sharp and deep into Florida and the south Atlantic
coast late in the weekend and early next week, and there the 12z
GFS/ECMWF models are now indicating a broad closed mid/upper low
embedded in the trough will get nudged southwest by a westerly
expanding high over the western Atlantic. This low is now forecast
to move over or near the forecast area Tuesday or Wednesday. While
the confidence in this solution is low since the models just made
this shift, have trended the forecast in the the direction of a
return towards more seasonal temperatures and higher rain chances.
22/TD
&&
.AVIATION...
Generally VFR conditions across the terminals at present. Threat
for scattered TSRA will continue through the afternoon hours into
the early evening. If convection is expected to directly impact a
terminal, it will likely cause IFR or lower visibilities and MVFR
to IFR ceilings, as well as wind gusts around 30 knots. Will amend
as necessary. Most convection will dissipate by 03z with VFR
conditions overnight, but terminals near the coast could again
see convection as early as 10z or so. One more day with a
significant convective threat on Thursday, with terminals possibly
impacted as early as 14-15z. 35
&&
.MARINE...
A large ridge of high pressure will prevail across most of the
central to southern Gulf of Mexico through the weekend, however a
slow moving and weakening cold front will be pushing south
through the mid to deep south region tonight. While this front
will remain well north of the north Gulf coast, the pressure
gradient will tighten which will support periodic westerly winds
up near 15 knots through Thursday. Seas will be mostly 1 to 3
feet, but a few 4 footers will be possible over some offshore
waters through Thursday. Winds and seas are expected to
ease/diminish a bit on Friday as the pressure gradient slackens.
Scattered to numerous thunderstorms will continue to produce
periodic higher winds and seas not reflected in the general
forecast through Friday. An upper level disturbance moving
southeast and south from the lower Great Lakes/Ohio valley region
late in the weekend and early next week will cause lower surface
pressure to develop just inland from the central and eastern Gulf
coast starting Saturday night into Sunday night which is now
expected to produce stronger westerly winds either in 15 to 20
knots or possibly a bit over 20 knots over at least eastern
coastal waters, and seas will likely respond to more hazardous
levels for small craft. 22/TD
&&
.DECISION SUPPORT...
SS code: Green.
Deployed: None.
Activation: None.
Activities: Monitoring issuance of Heat Advisory that will likely
be required starting Friday.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 94 74 96 / 40 30 20 10
BTR 76 94 78 96 / 30 30 20 10
ASD 76 93 77 95 / 50 60 20 20
MSY 77 93 78 96 / 40 60 20 20
GPT 75 92 78 94 / 40 50 30 20
PQL 74 93 75 96 / 40 50 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jul 18, 4:49 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 449 PM CDT Wed Jul 18 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-191400- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 449 PM CDT Wed Jul 18 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Scattered showers and thunderstorms are expected tonight, especially during the evening hours. No severe weather is expected; however, a few storms could produce frequent lightning, gusty winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered showers and thunderstorms are expected each day through the period, with the best chances on Thursday. A few storms could become strong and produce frequent lightning, gusty winds, and locally heavy rainfall. Heat index readings may approach 110 degrees starting Friday and lasting into early next week. People sensitive to heat related illnesses should be prepared to take precautions during the heat of the day during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 18, 4:00 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
400 PM CDT WED JUL 18 2018
MSZ081-182145-
Harrison-
400 PM CDT WED JUL 18 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HARRISON COUNTY...
At 359 PM CDT, a strong thunderstorm was located near Lyman, or near
Long Beach, moving west at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Gulfport, Biloxi, Long Beach, D'iberville, Lyman and Gulfport
Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3038 8907 3036 8909 3032 8922 3045 8928
3050 8913 3055 8892 3042 8889 3043 8893
3042 8894 3043 8899 3042 8901 3041 8888
3039 8888
TIME...MOT...LOC 2059Z 081DEG 14KT 3044 8917
KLGSpecial weather statement, Jul 18, 4:06 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
406 PM CDT WED JUL 18 2018
LAZ037-MSZ069-182130-
St. Helena-Amite-
406 PM CDT WED JUL 18 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. HELENA PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHEASTERN AMITE COUNTIES...
At 405 PM CDT, a strong thunderstorm was located near Liberty, moving
southeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Liberty, Darlington, Gillsberg and Easleyville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3101 9054 3100 9055 3100 9057 3098 9057
3085 9079 3096 9085 3099 9084 3100 9083
3100 9087 3110 9093 3120 9075
TIME...MOT...LOC 2105Z 325DEG 12KT 3109 9079
KLGSpecial weather statement, Jul 18, 4:36 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
436 PM CDT WED JUL 18 2018
LAZ039-071-MSZ070-182200-
Washington-Northern Tangipahoa-Pike-
436 PM CDT WED JUL 18 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TANGIPAHOA...
NORTHWESTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTH
CENTRAL PIKE COUNTIES...
At 435 PM CDT, a strong thunderstorm was located near Osyka, or 16
miles north of Amite, moving southeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Franklinton, Kentwood, Osyka, Mount Herman and Wilmer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3080 9013 3068 9039 3068 9041 3097 9054
3106 9036
TIME...MOT...LOC 2135Z 330DEG 17KT 3095 9041
11Local storm report, Jul 18, 5:09 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
509 PM CDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD GULFPORT 30.39N 89.07W
07/18/2018 HARRISON MS EMERGENCY MNGR
REPORTS OF STREET FLOODING IN GULFPORT.
&&
11Special weather statement, Jul 18, 5:15 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
515 PM CDT WED JUL 18 2018
LAZ039-040-071-072-MSZ077-182300-
Washington-Northern Tangipahoa-Southern Tangipahoa-St. Tammany-Pearl
River-
515 PM CDT WED JUL 18 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...TANGIPAHOA...WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA
AND WESTERN PEARL RIVER COUNTIES...
At 515 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Varnado to near Albany. Movement was
southeast at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Hammond, Bogalusa, Covington, Franklinton, Ponchatoula, Abita
Springs, Independence, Varnado, Madisonville, Folsom, Springfield,
Sun, Enon, Crossroads, Natalbany, Robert, Bush, Mcneil, Tickfaw and
Angie.
LAT...LON 3067 8954 3038 9019 3038 9023 3028 9041
3032 9043 3033 9047 3036 9048 3036 9051
3038 9050 3043 9055 3047 9055 3049 9057
3067 9057 3100 8980
TIME...MOT...LOC 2215Z 324DEG 15KT 3091 8983 3056 9060Special weather statement, Jul 18, 5:38 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
538 PM CDT WED JUL 18 2018
LAZ039-040-072-MSZ077-182330-
Washington-Southern Tangipahoa-St. Tammany-Pearl River-
538 PM CDT WED JUL 18 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. TAMMANY...SOUTHERN
TANGIPAHOA...SOUTHEASTERN WASHINGTON PARISHES IN SOUTHEASTERN
LOUISIANA AND WESTERN PEARL RIVER COUNTIES...
At 537 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Crossroads to 6 miles north of Abita
Springs to near Robert to near Hammond. Movement was southeast at 20
mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Hammond, Bogalusa, Picayune, Covington, Ponchatoula, Abita Springs,
Madisonville, Sun, Crossroads, Robert, Bush, Mcneil and Lacombe.
LAT...LON 3094 8975 3068 8953 3032 8988 3031 9001
3037 9010 3039 9021 3034 9028 3030 9030
3029 9042 3032 9042 3033 9045 3050 9054
3062 9009
TIME...MOT...LOC 2237Z 327DEG 19KT 3084 8977 3057 9006 3050 9028 3049
9052The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:36 PM CDT | Special Weather Statement | LIX | Jackson | 39 min |
| Jul 18, 3:18 PM CDT | Special Weather Statement | LIX | Harrison | 42 min |
| Jul 18, 3:44 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 2 hr |
| Jul 18, 4:00 PM CDT | Special Weather Statement | LIX | Harrison | 45 min |
| Jul 18, 4:06 PM CDT | Special Weather Statement | LIX | Amite | 24 min |
| Jul 18, 5:03 PM CDT | Areal Flood Warning | LIX | Harrison | 57 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.